Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 77, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 5, 1999, 5:22 AM CDT for Jasper County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 1999, 5:22 AM CDT (10:22 UTC)
- Expired
- May 5, 1999, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Jasper County, MO
The radar
The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 051023 FFWSGF MOC097-051400- FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 522 AM CDT WED MAY 5 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR... JASPER COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 900 AM CDT * AT 515 AM...THE JASPER COUNTY SHERIFFS OFFICE REPORTED THAT NUMEROUS ROADS REMAIN FLOODED ACROSS JASPER COUNTY. SOME ROADS ALSO SUSTAINED DAMAGE FROM THE FLOOD WATERS. THIS FLOODING IS THE RESULT OF OVER FIVE INCHES OF RAIN WHICH FELL ON TUESDAY ACROSS PORTIONS OF JASPER COUNTY. * RUNOFF FLOODING IS EXPECTED TO CONTINUE ACROSS JASPER COUNTY THROUGH 9 AM. MOTORISTS SHOULD BE ESPECIALLY SENSITIVE TO LOW WATER CROSSINGS AND OTHER FLOOD PRONE AREAS WHEN TRAVELING THROUGHOUT JASPER COUNTY THIS MORNING. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. VESPER/TERRY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 5, 3:05 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 5, 3:05 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 305 AM CDT WED MAY 5 1999 THE CURRENT SFC ANALYSIS INDICATES A SFC LOW OVR SOUTHEAST NE. THIS LOW IS FORECAST TO MOVE NORTH DURING THE DAY TODAY. MODELS ARE IN GENERAL AGREEMENT IN BRINGING A SPEED MAX AROUND THE SOUTHERN PERIPHERY OF THE UPR TROF...ACROSS OUR FORECAST AREA DURING THE AFTERNOON INTO THE EVENING. THIS WILL LIKELY LEAD TO THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST KANSAS AND THE OZARKS LATER TODAY. ETA CAPE VALUES OF 1500-2000 J/KG BY THIS AFTERNOON OVR CENTRAL AND SOUTH CENTRAL MO WL SUPPORT SOME OF THESE THUNDERSTORMS REACHING SEVERE LEVELS. AS A SFC LOW DEVELOPS OVR NRN ARKANSAS LATER TODAY...THE BEST HELICITY SHOULD BE SOUTH AND EAST OF OUR FORECAST AREA IN THE VICINITY OF THE WARM FRONT...THUS THE MAIN SVR WX THREATS TODAY ACROSS THE OZARKS APPEAR TO BE LARGE HAIL AND DAMAGING WIND. MODELS DEEPEN SFC LOW PRESSURE OVR IOWA ON THURSDAY. THIS SHOULD RESULT IN WINDY CONDITIONS ON THURSDAY ACROSS THE AREA. WL GO SLIGHTLY ABOVE FWC POP GUIDANCE ACROSS THE AREA TODAY. TEMPS LOOK FINE. MY PREFERRED MODEL WAS THE AVN. (CCF FOR COORDINATION ONLY) CCF SGF EB 070/047 062/041 067 10333 JLN BB 072/047 064/043 069 10333 VESPER
In the hours before
Local storm report, May 5, 12:21 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1221 AM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM SCAMMON KS 70 MPH TSTM GUST
05/04/99 CHEROKEE
1005 PM 7 MILES SOUTH OF GIRARD KS WIND DAMAGE
TO NEAR ARMA NUMEROUS REPORTS OF
05/04/99 CRAWFORD LARGE TREES BLOWN DOWN
ALSO NUMEROUS REPORTS
OF BUILDINGS DAMAGED OR
DESTORYED. WINDS
REPORTED BETWEEN 70
TO 80 MPH.
1011 PM PITTSBURG KS 70 MPH TSTM GUST
05/04/99 CRAWFORD
1027 PM FT SCOTT KS .88 INCH HAIL & TREES
05/04/99 BOURBON BLOWN DOWN.
1050 PM BRONAUGH MO WIND DAMAGE
05/04/99 VERNON POWER LINES BLOWN DOWN.
1055 PM NEVADA MO WIND DAMAGE
05/04/99 VERNON TREES BLOWN DOWN.
1055 PM RICHARDS MO 1 INCH HAIL
05/04/99 VERNONThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 10:14 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 51 min |
| May 4, 11:24 PM CDT | Flash Flood Warning | SGF | Dent, Howell, Oregon, Shannon, Texas | 6 hr |
| May 4, 11:24 PM CDT | Flash Flood Warning | SGF | Barton, Jasper | 6 hr |
| May 5, 6:58 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 47 min |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.